Ask an expert
Question

15 Feb 2013

questions regarding weaning off Lexamil
Hi, I''ve been taking Lexamil 10mg for about 2 years. Together with my GP we''ve decided to lower the dose to the 5mg which I''ve been taking for a week. I am having terrible headaches and even worse dream disturbances. Will the dream disturbances eventually get better on the 5mg? I can''t take it any more. Should I be supplementing with B vitamins when weaning off an anti-depressant? What can I do to help my body cope better with the lower dose? Please help.
Answer 3,181 views
Expert
CyberShrink
cybershrink

01 Jan 0001

Dream disturbances, inluding vivid and restless dreams occur for some people when they start on some ADs, and for some on withdrawing from them, and this effect usual;ly fades before long. I've not seen convincing evidence that B vitamins help, but nobody's really researched this properly, and there's no harm in trying them - maybe you will feel better with them.
THe usual way of dealing with very troublesome efffects on withdrawing from such drugs, is to find a way of coming down even more gradually - to go back for a few days to the dose on which you last felt fine, and then reduce slower. Sometimes the drugs comes in a tablet one can break in helf or even in quarters, or one takes the dose first on alternative days, then reduce to the smaller dose every day, then the smaller dose alternate days.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.